MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 14 FR X 15 CM; CATHETER HEMODIALYSIS NON IMPL

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 14 FR X 15 CM; CATHETER HEMODIALYSIS NON IMPL
Model Number IPN919690
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that " during dialysis catheter insertion it was impossible to remove the guide.The consequences were pain for the patient." a new puncture kit was used to complete the procedure.There was no medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire and 18ga introducer needle for analysis.Signs of use in the form of dried biological material were observed inside the needle hub and on the guide wire surface.Visual examination revealed the guide wire is unraveled from the distal end.The unraveled section was observed to be lodged inside the needle cannula.In addition to the unraveling, slight bending was noted along the guide wire surface.Once the unraveled guide wire was removed from the needle cannula, more dried biological material exited the needle cannula.Microscopic examination of the unraveled guide wire confirmed the core wire was broken adjacent to the distal weld.Both welds were present and appeared full and spherical.No defects or anomalies were observed with the introducer needle.The guide wire length from the proximal weld to the point of separation on the core wire measured 702mm, which is within the specification limits of 694mm-706mm per the guide wire product drawing.The guide wire outer diameter measured 0.940mm , which is within the specification limits of 0.940mm-0.965mm per the guide wire product drawing.The cannula inner diameter measured 0.041", which is within the specification limits of 0.041"-0.043" per the cannula product drawing.The uncoiled section of the guide wire was gently removed from needle cannula.Dried biological material was observed exiting the cannula.Once all biological material was removed, a lab inventory guide wire (outer diameter measured 0.0375") was inserted through the hub end of the cannula.No resistance was encountered as the guide wire passed completely through the cannula.Performed per ifu statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".A manual tug test confirmed that the proximal weld was secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The ifu also states, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The report that the guide wire unraveled was confirmed through examination of the returned sample.The core wire was broken adjacent to the distal weld.The guide wire and needle met all functional/dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that " during dialysis catheter insertion it was impossible to remove the guide.The consequences were pain for the patient." a new puncture kit was used to complete the procedure.There was no medical intervention required.The patient's current condition is reported as "fine.".

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 14 FR X 15 CM
Common Device Name
CATHETER HEMODIALYSIS NON IMPL
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21950155
Report Number3006425876-2025-00415
Device Sequence Number9121728
Product Code MPB
UDI-Device Identifier00801902100122
UDI-Public(01)00801902100122(11)240920(17)290831(10)71F24J0465(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K991431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN919690
Device Catalogue NumberCS-12142-F
Device Lot Number71F24J0465
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexFemale